MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. IMPRESS®.BRAIDED CATHETER; PERIPHERAL CATHETERS

MERIT MEDICAL SYSTEMS INC. IMPRESS®.BRAIDED CATHETER; PERIPHERAL CATHETERS
Catalog Number 510035VER/CN
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a neuroimaging procedure, following an iliac artery angiography, the tip of the catheter cracked and detached.Several attempts were made to successfully retrieve the detached piece.During the attempts, the piece fractured into two separate pieces.One of the fractured pieces was successfully removed.The other remaining piece is still within the patient's lower limb artery and will require an additional procedure for removal.No additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for investigation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be reopened.

Brand Name
IMPRESS®.BRAIDED CATHETER
Common Device Name
PERIPHERAL CATHETERS
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston TX 77047
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key15246763
Report Number3010665433-2022-00086
Device Sequence Number17618687
Product Code DQO
UDI-Device Identifier00884450009215
UDI-Public884450009215
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2023
Device Catalogue Number510035VER/CN
Device Lot NumberE1792309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown